Alert archive / Ohio / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, OH

September 7, 2012Highland County, Ohio

NWS Wilmington, OH issued this special weather statement at Sep 7, 2012, 6:21 PM EDT for Highland County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2012, 6:21 PM EDT (22:21 UTC)
Expired
Sep 7, 2012, 7:00 PM EDT
In force
39 min
Issued by
NWS Wilmington, OH

County Highland County, OH

The radar

The Cincinnati radar (KILN), 30 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1535 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WWUS81 KILN 072221
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
621 PM EDT FRI SEP 7 2012

OHZ063-072-080-072300-
CLINTON OH-FAYETTE OH-HIGHLAND OH-
621 PM EDT FRI SEP 7 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HIGHLAND...SOUTHERN
FAYETTE AND SOUTHEASTERN CLINTON COUNTIES THROUGH 700 PM EDT...

AT 620 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEW ANTIOCH TO NEW MARKET...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS. 

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HILLSBORO...LEESBURG...
BELFAST...MARSHALL AND GREENFIELD.

ALSO...NEW MARKET...HIGHLAND...SAMANTHA...BERRYSVILLE...HIGHLAND
COUNTY AIRPORT...EAST MONROE...STAUNTON AND PAINT CREEK STATE PARK
ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3909 8386 3945 8375 3949 8335 3923 8340
      3906 8339 3902 8368

$$

HATZOS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Sep 7, 4:01 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Sep 7, 4:01 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT FRI SEP 7 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM AND STRONG COLD FRONT WILL MOVE ACROSS THE
GREAT LAKES AND THE OHIO VALLEY TONIGHT THROUGH SATURDAY. WEAK
SURFACE RIDGING WILL BUILD INTO OUR REGION SATURDAY AFTERNOON AND
NIGHT. A WEAK COLD FRONT WILL DROP SOUTH ACROSS THE REGION ON
SUNDAY...WHICH MAY BRING A FEW SHOWERS TO PARTS OF THE AREA. THIS
FRONT WILL MOVE SOUTH OF THE REGION SUNDAY NIGHT AS A STRONGER
RIDGE OF HIGH PRESSURE BUILDS SOUTHWARD INTO THE OHIO VALLEY. A
MUCH COOLER AIR MASS WILL SETTLE ACROSS THE REGION FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
FIRST ISSUE THIS AFTN REGARDS SVR TSTM WATCH #628 ACROSS PARTS OF
THE WRN AND NRN CWFA UNTIL 6 PM EDT.

KILN RADAR DEPICTED A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING
FROM N CNTRL OHIO...SOUTHWEST TO E CNTRL INDIANA. DESPITE HIGH
MLCAPE VALUES BETWEEN 2500 AND 3000 J/KG...THERE SEEMS TO BE A
LACK OF DEEPER SHEAR AND FORCING TO GET THIS LINE REALLY GOING.
HAVE TIMED THE LINE THROUGH THE REST OF THE NRN PARTS OF THE AREA
THROUGH EARLY EVENING WHERE SEVERE WX THREAT WILL LIKELY REMAIN
MARGINAL.

AS THIS CONVECTION MOVES EAST THIS EVENING...EYES THEN TURN TOWARD
THE NW WHERE A VIGOROUS S/WV WILL DIG SE INTO THE WESTERN GREAT
LAKES AND OHIO VALLEY BY SATURDAY MORNING. THIS WILL ALLOW A SFC
LOW TO DEEPEN AND MOVE NE ACRS THE ERN GREAT LAKES OVERNIGHT. AS
IT DOES...A COLD FRONT WILL SWING WEST TO EAST THROUGH THE AREA
TONIGHT INTO SATURDAY MORNING. THIS S/WV IS DYNAMIC AND LOW LEVEL
FORCING AND UPR LVL FORCING WILL BE ADEQUATE TO PRODUCE SHOWERS
AND THUNDERSTORMS OVERNIGHT. QUESTION REMAINS AS TO WHAT EXTENT
WILL THE STORMS BE SVR AND FOR HOW LONG OVERNIGHT. NW REGION IS
CURRENTLY WORKED OVER AND IT IS UNCLEAR ATTM HOW MUCH THE
INSTABILITY WILL RECOVER BEFORE STRONG DYNAMICS KICK IN.
ELSEWHERE...MLCAPE OF 1500 TO 2000 J/KG SHOULD LINGER INTO THE
EARLY HOURS OF THE MORNING. THUS...MAIN SVR WX THREAT WILL BE
DAMAGING WINDS WITH A POSSIBLE QLCS MOVING THROUGH THE AREA.
ISOLATED HAIL CAN NOT BE RULED OUT AS WELL. HAVE KEPT SVR WEATHER
WORDING IN ALL THE ZONES FOR THE OVERNIGHT HOURS ATTM.

OVERNIGHT LOWS WILL RANGE FROM NEAR 60 IN THE NW TO THE UPPER 60S
SE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
COLD FRONT WILL BE PUSHING EAST OF THE AREA SATURDAY MORNING.
SHOWERS AND THUNDERSTORMS WILL DECREASE TO SCATTERED
SHOWERS...WHICH SHOULD THEN COME TO AN END BY EARLY AFTERNOON AS
STRONG SUBSIDENCE IN THE WAKE OF THE COLD FRONT MOVES INTO THE
AREA. CLOUDY SKIES WILL BECOME PARTLY CLOUDY DURING THE AFTN
HOURS. WITH GOOD CAA IN THE WAKE OF THE FRONT...TEMPERATURES WILL
BE MUCH COOLER WITH HIGHS MAINLY IN THE LOWER TO MID 70S.

FOR SATURDAY NIGHT INTO SUNDAY...WEAK SFC RIDGING WILL MOVE
SOUTHEAST OF THE AREA BY MORNING AS ANOTHER S/WV IN THE NW FLOW
PUSHES SOUTHEAST INTO THE AREA. DEEPEST MOISTURE AND WEAK
FORCING...ALONG WITH BEST INSTABILITY IS FORECAST FOR OUR NRN AND
PARTS OF OUR EASTERN AREAS SUNDAY AFTN AS AN ASSOCIATED WEAK COLD
FRONT PUSHES SOUTHEAST THROUGH THE REGION. HAVE PLACED 20 AND 30
POPS FOR SHOWERS IN THESE AREAS. AFTER A COOL START...HIGHS ON SUNDAY
WILL ONCE AGAIN BE MAINLY IN THE LOWER TO MID 70S.

UNDER A NW FLOW ALOFT...S/WV WILL MOVE EAST OF THE AREA BY SUNDAY
NIGHT. DRIER AIR WILL FILTER IN AS SFC HIGH PRESSURE BUILDS
SOUTHEAST INTO THE REGION. SKIES WILL CLEAR AND TEMPERATURES WILL
BE COOL...RANGING FROM THE UPPER 40S TO THE LOWER 50S BY MONDAY
MORNING.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THIS PERIOD WILL BE CHARACTERIZED BY GENERALLY BELOW NORMAL
PRECIPITABLE WATER/MOISTURE CONTENT IN THE WAKE OF THE STRONG TROUGH
WHICH WILL BE DEPARTING TO THE EAST THROUGH THE PERIOD.
TEMPERATURES WILL BE BELOW NORMAL /HIGHS IN THE 70S/ ON MONDAY AND
TUESDAY...AND THEN TRANSITION TO NEAR TO ABOVE NORMAL FOR THE MIDDLE
AND END OF THE WORK WEEK. MID LEVEL RIDGING WILL AGGRESSIVELY INDUCE
HEIGHT RISES TUE AND WED WHICH WILL PUSH 850MB TEMPS INTO THE MID TO
UPPER TEENS WED - FRI.  EXPECT VERY LITTLE IN THE WAY OF CLOUD COVER
MON/TUE/WED AS STRONG SURFACE HIGH MOVES ACROSS THE AREA AND THEN
DEPARTS TO THE SOUTH. STRONG HEIGHT FALLS WITH A VERY POTENT CNTL
CANADA SHORTWAVE TROUGH WILL GLANCE ATOP THE RIDGE
THURS/FRI...LOWERING HEIGHTS SOMEWHAT AND ALLOWING A WEAK/DECAYING
FRONT INTO THE GREAT LAKES AT THE END OF THE WEEK. NOT REALLY
THRILLED ABOUT THE RAIN CHANCES IN THIS TIME PERIOD...BUT ENOUGH OF
AN NCEP /GFS AND GEFS/ SIGNAL FOR LOW-END RAIN CHANCES ON FRIDAY.
MORNING LOWS WILL BE ENJOYABLE/COOL IN THIS DRIER AIRMASS.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A LINE OF SHOWERS AND STORMS MOVING INTO WEST CENTRAL OHIO MAY HOLD
TOGETHER AS IT ENCOUNTERS DECENT INSTABILITY OVER THE REGION.
THIS PUTS THE NORTHERN TAF SITES IN THE PATH OF THESE STORMS AS
THEY MOVE SSE THIS AFTERNOON. ADDITIONAL ISOLATED POP UP SHOWERS
AND STORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON INTO
EARLY EVENING...WITH SSW WINDS GUSTING TO AROUND 20KT AT TIMES.

MODELS CONTINUE TO BE IN FAIR AGREEMENT WITH ANOTHER BAND OF STORMS
DEVELOPING ALONG AN APPROACHING COLD FRONT LATER TONIGHT. AS THE
FRONT MOVES THROUGH THE REGION...THE BEST WINDOW OF OPPORTUNITY
FOR THUNDERSTORMS AFFECTING THE TAF SITES TONIGHT LOOKS TO BE FROM
ABOUT 04-08Z. SHOWERS ARE EXPECTED TO LINGER FOR A TIME BEHIND THE
FRONT INTO SATURDAY MORNING. AS THIS SYSTEM MOVES THROUGH TONIGHT...
EXPECT MVFR CEILINGS TO LINGER INTO SATURDAY MORNING AS WELL...
POSSIBLY DROPPING TO IFR IN SPOTS. CEILINGS WILL BEGIN TO LIFT BY THE
END OF THE FORECAST PERIOD. SW WINDS WILL SHIFT TO THE NW WITH
FROPA OVERNIGHT AND MAY SEE SOME GUSTS APPROACHING 25KT.

.OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...BINAU
AVIATION...KURZ
Hazardous weather outlook, Sep 7, 10:46 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1046 AM EDT FRI SEP 7 2012

INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>045-
051>053-060>062-070>072-077-078-081500-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-
WARREN-CLINTON-HAMILTON-CLERMONT-
1046 AM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA MAINLY THIS EVENING INTO THE OVERNIGHT HOURS. A FEW STORMS COULD
ALSO DEVELOP IN THE WARM...HUMID AND UNSTABLE AIRMASS AHEAD OF
THIS FRONT THIS AFTERNOON.

SOME OF THE THUNDERSTORMS DURING THE AFTERNOON AND TONIGHT MAY BE
SEVERE WITH DAMAGING WINDS. HEAVY RAIN WILL ALSO BE POSSIBLE WITH
THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

KYZ099-100-OHZ046-054>056-063>065-073-074-079>082-088-081500-
MASON-LEWIS-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-
FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1046 AM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA DURING THE LATE EVENING INTO THE OVERNIGHT HOURS. A FEW
OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS BEFORE
WEAKENING. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED DURING THE LATE
EVENING.

In the hours before

Local storm report, Sep 7, 5:09 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
509 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             1 S MONROE              39.43N 84.35W
09/07/2012  E0.88 INCH       BUTLER             OH   PUBLIC

&&

ASL
Local storm report, Sep 7, 5:18 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
518 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             MASON                   39.36N 84.31W
09/07/2012  E0.50 INCH       WARREN             OH   TRAINED SPOTTER

&&

ASL
Local storm report, Sep 7, 5:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
553 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     2 E LEBANON             39.43N 84.18W
09/07/2012                   WARREN             OH   NWS EMPLOYEE

            TREE DOWNED

&&

MYRONP
Local storm report, Sep 7, 5:55 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
555 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     OREGONIA                39.45N 84.10W
09/07/2012                   WARREN             OH   NWS EMPLOYEE

            LARGE BRANCHES DOWNED

&&

MYRONP
Local storm report, Sep 7, 5:58 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             CAMDEN                  39.64N 84.65W
09/07/2012  E1.00 INCH       PREBLE             OH   BROADCAST MEDIA

            TIME ESTIMATED FROM RADAR.

&&

HATZOS
Special weather statement, Sep 7, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
621 PM EDT FRI SEP 7 2012

OHZ063-072-080-072300-
CLINTON OH-FAYETTE OH-HIGHLAND OH-
621 PM EDT FRI SEP 7 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HIGHLAND...SOUTHERN
FAYETTE AND SOUTHEASTERN CLINTON COUNTIES THROUGH 700 PM EDT...

AT 620 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEW ANTIOCH TO NEW MARKET...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HILLSBORO...LEESBURG...
BELFAST...MARSHALL AND GREENFIELD.

ALSO...NEW MARKET...HIGHLAND...SAMANTHA...BERRYSVILLE...HIGHLAND
COUNTY AIRPORT...EAST MONROE...STAUNTON AND PAINT CREEK STATE PARK
ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3909 8386 3945 8375 3949 8335 3923 8340
      3906 8339 3902 8368

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:25 PM EDTSpecial Weather StatementILNMadison20 min
Sep 7, 1:05 PM EDTSpecial Weather StatementILNAuglaize, Darke, Hardin, Mercer, Miami, Montgomery and 1 more85 min
Sep 7, 2:08 PM EDTSpecial Weather StatementILNAuglaize, Darke, Mercer, Shelby52 min
Sep 7, 3:03 PM EDTSevere Thunderstorm WarningILNDarke, Preble42 min
Sep 7, 3:41 PM EDTSpecial Weather StatementILNButler, Preble34 min
Sep 7, 3:51 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Preble, Warren39 min
Sep 7, 4:23 PM EDTSevere Thunderstorm WarningILNButler, Greene, Montgomery, Warren52 min
Sep 7, 5:00 PM EDTSpecial Weather StatementILNFranklin45 min
Sep 7, 5:01 PM EDTSpecial Weather StatementILNDarke44 min
Sep 7, 5:08 PM EDTSpecial Weather StatementILNClinton, Warren37 min
Sep 7, 7:56 PM EDTSpecial Weather StatementILNDarke34 min
Sep 7, 2:32 PM EDTSpecial Weather StatementILNWayne28 min
Sep 7, 7:21 PM EDTSpecial Weather StatementILNFayette, Wayne39 min

Nearby

Special Weather Statements in Ohio, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.